Georgia, 2012

Hail and Damaging Winds in Georgia, June 10, 2012

June 10, 2012 · NWS FFC · 15 events in 10 counties and zones

, partly due to an upper trough that was over the Lower Mississippi Valley and slowly working its way east. A weak warm front stretching across southern Alabama and Georgia slowly lifted north during the day, providing enough of a focus for showers and thunderstorms to develop during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$46,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Moist southwesterly flow aloft was in place across the Southeast U.S., partly due to an upper trough that was over the Lower Mississippi Valley and slowly working its way east. A weak warm front stretching across southern Alabama and Georgia slowly lifted north during the day, providing enough of a focus for showers and thunderstorms to develop during the afternoon. Some of these storms reached severe levels, with mainly damaging winds reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 10, 12:49 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 10, 12:49 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT SUN JUN 10 2012

.PREV DISCUSSION... /ISSUED 1047 AM EDT SUN JUN 10 2012/

UPDATE...

HAVE MADE SEVERAL MINOR TWEAKS TO GRIDS THIS MORNING...MOSTLY WITH
POPS AND WX. EVEN WITH THE BREAK IN RAIN THAT PART OF THE AREA IS
SEEING NOW...STILL EXPECT THAT EVERYONE WILL SEE RAIN AT SOME
POINT...SO JUST INCREASED POPS TO 100 PERCENT EVERYWHERE.
INSTABILITY IS NOT INCREASING QUITE AS MUCH AS ORIGINALLY
ANTICIPATED AS TEMPS IN NORTH GEORGIA ARE REMAINING COOLER. GFS
MLCAPE FORECAST FOR THIS AFTERNOON DOES BRING AROUND 1000 J/KG
TOWARD THE METRO AREA AS DOES THE SPC MESOANALYSIS/RAP FORECAST.
HOWEVER...WITH SUCH A STABLE AIRMASS ACROSS NORTH AND NORTHEAST
GEORGIA...EXPECT A PRETTY TIGHT INSTABILITY GRADIENT. THAT SAID...
HAVE KEPT CHANCE THUNDER DOWN SOUTH BUT HAVE REMOVED THUNDER
WORDING FOR TODAY IN EXTREME NORTHERN ZONES. WILL REEVALUATE THE
FORECAST FOR TONIGHT THIS AFTERNOON WITH THE MAIN PACKAGE. ALSO
DECREASED MAX TEMPS JUST A TAD TO LINE UP WITH TRENDS. UPDATED
ZONES WILL BE OUT SHORTLY.

TDP

PREV DISCUSSION... /ISSUED 716 AM EDT SUN JUN 10 2012/

PREV DISCUSSION... /ISSUED 407 AM EDT SUN JUN 10 2012/

SHORT TERM /TODAY THROUGH MONDAY/...
GFS/NAM SIMILAR WITH A WET PERIOD IN STORE THROUGH MONDAY.
THIS DUE TO MOIST SW FLOW AHEAD OF AN UPPER TROUGH OVER THE LOWER MS
VALLEY THAT MOVES OVER THE AREA MONDAY. SHOWERS EXPECTED DURING THIS
PERIOD WITH A 20-40 PERCENT CHANCE OF THUNDERSTORMS. A WEAK WARM
FRONT ROUGHLY OVER S AL/GA WILL DRIFT N TODAY/TONIGHT AND LIKELY
DISSIPATE. GFS/NAM STRUGGLING WITH FORECAST STABILITY. MUCAPES MUCH
HIGHER ON THE GFS IN THE 1000-2000 RANGE OVER CENTRAL AND THE
SOUTHERN PART OF N GA TODAY AND THE NAM MORE LIKE 400-800. GFS ON
THE WHOLE IS MUCH HIGH THAN THE NAM FOR MONDAY AS WELL. ALL IN ALL
THINK THE BEST CHANCE FOR THUNDERSTORMS IS OVER CENTRAL AND MAYBE
THE SOUTHERN PORTION OF N GA TODAY AND MOSTLY HIT OR MISS AND BRIEF.

FORECAST HIGH TEMPERATURES RUNNING 6-10 DEGREES BELOW NORMAL TODAY
AND AROUND 5 DEGREES BELOW NORMAL MONDAY. FORECAST LOW TEMPERATURES
RUNNING NEAR TO SLIGHTLY ABOVE NORMAL TONIGHT.

OVERALL CONFIDENCE IS MEDIUM TO HIGH.

BDL

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS MAINTAIN UPPER TROUGH OR SOME SEMBLANCE OF OUR AREA
THROUGH MUCH OF THE PERIOD...THOUGH WEAKENING IT WITH TIME.
MEANWHILE...AT THE SURFACE MODELS SHOW A COLD FRONT PUSHING ACROSS
THE LOWER MISSISSIPPI VALLEY MONDAY NIGHT AND MOVING ACROSS NORTH
GEORGIA TUESDAY/TUESDAY NIGHT. FRONT LOOKS TO PUSH INTO CENTRAL
GEORGIA WEDNESDAY WITH REMNANTS OF THE BOUNDARY MEANDERING
SOMEWHERE ACROSS SOUTH CENTRAL GEORGIA INTO FRIDAY. WILL NEED TO
KEEP GOOD CHANCE TO LIKELY POPS FOR MUCH OF THE FORECAST AREA
MONDAY NIGHT INTO TUESDAY WITH FRONT MOVING INTO THE STATE. POPS
TAPERING BACK INTO THE CHANCE CATEGORY TUESDAY NIGHT INTO FRIDAY
WITH BEST CHANCE CENTRAL SECTIONS...DUE TO BOUNDARY OVER OR IN THE
VICINITY OF THAT AREA. HAVE HELD ON TO SLIGHT CHANCE POPS MAINLY
OVER SOUTHEAST COUNTIES SATURDAY WITH GFS INDICATING LOW PRESSURE
DEVELOPING ALONG THE CAROLINA COAST AND THE POSSIBILITY OF DEEPER
MOISTURE LINGERING OVER THE AREA.

TEMPS NEAR NORMAL LEVELS TUESDAY...BUT GENERALLY RUNNING ABOVE FOR
THE REST THE EXTENDED PERIOD.

49

HYDROLOGY...
FORECAST RAIN AMOUNTS TODAY/TONIGHT RUNNING IN THE 1/2 TO 1.5 INCH
RANGE AND 1/2 TO 1 INCH RANGE FOR MONDAY/MONDAY NIGHT. THESE AMOUNTS
SHOULD BE HANDLED FINE BY AREA LAKES...STREAMS AND CREEKS.
THERE IS SOME CONCERN THAT THE SLOW MOVING NATURE OF THE SYSTEM
COULD LEAD TO A HEAVY RAIN EVENT WITH MINOR FLOODING FOR SOME AREAS.
THIS WILL CONTINUE TO BE MONITORED.

&&

.AVIATION...
18Z UPDATE...
WIDESPREAD SHRA WILL CONTINUE ACROSS THE AREA WITH IFR CIGS NORTH
AND MVFR CIGS SOUTH. MAY SEE SOME BRIEF BREAKS TO MVFR NORTH THIS
AFTERNOON BUT EXPECT CIGS TO DROP TO IFR AGAIN AFTER 00Z AND TO
LIFR AFTER ABOUT 06Z. MAINLY MVFR VSBY EXPECTED THOUGH IT COULD
DROP TO IFR OR LOWER IN SUB-TEMPO-SCALE HEAVIER RAIN. FRONT SHOULD
MOVE THROUGH MONDAY MORNING WITH WIND SHIFT CURRENTLY PROGGED
AROUND 14Z. INSTABILITY INCREASES ON MONDAY SO HAVE CONTINUED
PROB30 FOR THUNDER LATE MORNING AND HAVE PUT IT IN THE PREVAILING
GROUP FOR ATL AFTER 18Z.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON WIND SPEEDS...MEDIUM-HIGH ON TIMING OF WIND SHIFT MONDAY.
MEDIUM-HIGH ON CIGS AND VSBY...MEDIUM ON TIMING OF CATEGORY CHANGES.
HIGH ON OCCURRENCE OF CONVECTION MONDAY...MEDIUM ON TIMING AND
IMPACTS TO ATL.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          77  67  82  67 / 100  90  90  70
ATLANTA         77  68  81  68 / 100  90  90  70
BLAIRSVILLE     69  65  74  64 / 100  90 100  80
CARTERSVILLE    78  68  81  67 / 100  90  90  70
COLUMBUS        82  71  84  70 / 100  80  70  50
GAINESVILLE     73  67  78  66 / 100  90  90  80
MACON           82  70  86  70 / 100  70  70  50
ROME            78  69  81  67 / 100  90  90  70
PEACHTREE CITY  78  68  81  66 / 100  90  90  60
VIDALIA         84  71  88  71 / 100  60  70  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CHATTAHOOCHEE...HARRIS...MACON...MARION...MUSCOGEE...
SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...WEBSTER.

&&
Hazardous weather outlook, Jun 10, 11:54 AM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1254 PM EDT SUN JUN 10 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111700-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1252 PM EDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING
WEST CENTRAL. ELSEWHERE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA
SCATTERED THUNDERSTORMS ARE POSSIBLE.

.SYNOPSIS...
AN UPPER LOW CENTERED OVER LOUISIANA WILL DRIFT NORTHEAST THROUGH
TONIGHT AS FRONTAL BOUNDARY NEAR THE GEORGIA-FLORIDA BORDER LIFTS
NORTHWARD.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ACROSS WEST CENTRAL AREAS WILL BE DAMAGING
WINDS AND POSSIBLY A TORNADO THIS AFTERNOON AND EVENING. OTHERWISE
EXPECT HEAVY RAIN...STRONG WINDS AND OCCASIONAL LIGHTNING.

.DISCUSSION...
DEEP MOISTURE FROM THE GULF OF MEXICO WILL INTERACT WITH A FRONTAL
BOUNDARY NEAR THE GEORGIA-FLORIDA BORDER TO PRODUCE WIDESPREAD
SHOWERS...AND SCATTERED THUNDERSTORMS OVER MUCH OF NORTH AND
CENTRAL GEORGIA THROUGH TONIGHT. WHILE THUNDERSTORMS WILL BE
POSSIBLE AT ANYTIME...THE BEST AREA TO SEE THUNDERSTORMS WILL BE
CENTRAL GEORGIA. INSTABILITY IS EXPECTED TO INCREASE THIS
AFTERNOON AS STRONG MID LEVEL WINDS MOVE NORTHWARD FROM THE GULF.
VERTICAL WIND SHEAR AND INCREASED CAPES MAY SUPPORT A FEW SEVERE
THUNDERSTORMS MAINLY WEST CENTRAL. AN ISOLATED TORNADO IS POSSIBLE
IN THAT AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NORTH AND CENTRAL GEORGIA WILL REMAIN UNDER THE INFLUENCE OF AN
UPPER LEVEL TROUGH FOR MUCH OF THE PERIOD. A COLD FRONT IS
EXPECTED TO MOVE ACROSS THE STATE ON TUESDAY AND WEDNESDAY...
ENHANCING THE THREAT FOR SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS
AFTERNOON FOR WEST CENTRAL GEORGIA.

In the hours before

Special weather statement, Jun 10, 11:46 AM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 PM EDT SUN JUN 10 2012

GAZ086-101715-
1246 PM EDT SUN JUN 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR AN ENHANCED RISK OF BRIEF
TORNADOES AND 45 MPH WINDS IN EMANUEL COUNTY UNTIL 115 PM EDT...

AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANOOCHEE...MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH
TO INDICATE THE PRESENCE OF A TORNADO AT 1242 PM EDT. STILL...THE
ENVIRONMENT NEAR THIS STORM SUGGESTS AN ENHANCED RISK OF A BRIEF...
GENERALLY WEAK...TORNADO FORMING. WIND GUSTS TO 45 MPH ARE ALSO
POSSIBLE AS THE LINE MOVES ACROSS EMANUEL COUNTY THROUGH 115 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CANOOCHEE AND
GARFIELD.

EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS THUNDERSTORM MOVES EAST OF YOUR AREA...
THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3258 8214 3272 8227 3282 8214 3281 8213
      3278 8212 3266 8208 3264 8204
TIME...MOT...LOC 1645Z 231DEG 16KT 3271 8214
Special weather statement, Jun 10, 1:07 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EDT SUN JUN 10 2012

GAZ105-106-101845-
207 PM EDT SUN JUN 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CRISP AND DOOLY COUNTIES UNTIL 245 PM EDT...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TREMONT TO FORT EARLY...MOVING NORTH AT 25
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CRISP AND DOOLY COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE FORT EARLY...EAST CRISP...WENONA...
RAINES...TREMONT...CORDELE...THE GEORGIA VETERANS MEMORIAL STATE
PARK...TIPPETTVILLE...RICHWOOD AND VIENNA. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3185 8395 3193 8392 3204 8397 3212 8393
      3221 8366 3225 8360 3224 8361 3185 8363
      3187 8382 3184 8394
TIME...MOT...LOC 1807Z 202DEG 20KT 3203 8370 3196 8378
          3190 8395
Special weather statement, Jun 10, 1:20 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT SUN JUN 10 2012

GAZ090-102-101900-
220 PM EDT SUN JUN 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 300 PM EDT...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS FROM SOUTHWEST OF SANFORD TO NEAR CUSSETA...
MOVING NORTH AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 300 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANFORD...PROVIDENCE
CANYON STATE PARK...THE FLORENCE MARINA STATE PARK...CHARLES...
OMAHA...LOUVALE...JAMESTOWN AND SOUTH FORT BENNING. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3194 8495 3195 8497 3197 8497 3197 8504
      3200 8507 3209 8506 3213 8507 3220 8498
      3223 8497 3223 8493 3226 8490 3231 8497
      3230 8473 3192 8485
TIME...MOT...LOC 1820Z 186DEG 21KT 3194 8505
Special weather statement, Jun 10, 2:09 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT SUN JUN 10 2012

GAZ093>095-105-102000-
309 PM EDT SUN JUN 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN PEACH...MACON...DOOLY AND HOUSTON COUNTIES UNTIL 400 PM EDT...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FIVE POINTS TO GROVE PARK...MOVING NORTH AT
20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PEACH...MACON...DOOLY AND HOUSTON COUNTIES THROUGH 400 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE POINTS...
UNADILLA...DOOLING...BYROMVILLE...GROVE PARK...CLINCHFIELD...
GROVANIA...ELKO...HENDERSON...MONTEZUMA...MOSS OAK...MEADOWDALE...
PERRY...MEADOWDALE AND HOUSTON LAKE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3217 8403 3251 8405 3250 8402 3256 8396
      3256 8395 3257 8394 3268 8368 3266 8361
      3224 8363
TIME...MOT...LOC 1909Z 178DEG 19KT 3231 8394 3234 8386
          3241 8369

The radar

The Robins AFB radar (KJGX), 56 km away, was scanning. The volume nearest the first event began at 19:17 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Houston

When
June 10, 2:15 PM EST to 2:20 PM EST
Where
Houston County, 0.9 mi NW of Henderson to 0.9 mi SW of Clinchfield
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.340, -83.790

The Houston County Emergency Manager and law enforcement reported that 10 trees were blown down across the southern portion of the county.

Thunderstorm Wind, Houston

When
June 10, 2:42 PM EST
Where
Houston County, 0.58 mi E of Kings Crossing
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
32.570, -83.590

The Houston County Emergency Manager reported that three trees fell on a house along Wisteria Drive. The trees caused the roof to partially collapse on the house.

Thunderstorm Wind, Bibb

When
June 10, 3:00 PM EST
Where
Bibb County, 0.9 mi NE of Lanier Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Fire Department/Rescue
Coordinates
32.860, -83.640

Bibb County Fire Rescue reported that two trees were blown down just north of the I-16 and I-75 split.

Thunderstorm Wind, Jones

When
June 10, 3:25 PM EST
Where
Jones County, 2.22 mi NW of Five Points to 0.69 mi S of Bragg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
33.040, -83.680

The Jones County 911 Center reported that seven trees were blown down across the county.

Thunderstorm Wind, Putnam

When
June 10, 3:55 PM EST
Where
Putnam County, 0.58 mi E of Hunts
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
33.330, -83.390

The Putnam County 911 Center reported that two trees were blown down onto power lines in Eatonton.

Hail, Houston

When
June 10, 4:06 PM EST to 4:10 PM EST
Where
Houston County, 2.33 mi W of Houston Lake
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.500, -83.710

Amateur radio operators relayed a report of nickel sized hail lasting for four minutes in central Houston County.

Thunderstorm Wind, Greene

When
June 10, 4:26 PM EST
Where
Greene County, 0.69 mi N of Greensboro
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
33.580, -83.180

The Greene County 911 Center reported that a few power lines were downed in Greensboro.

Thunderstorm Wind, Greene

When
June 10, 4:41 PM EST
Where
Greene County, 0.69 mi S of Union Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
33.610, -83.070

The Greene County 911 Center reported that several trees were blown down on Georgia Highway 77 South in Union Point.

Thunderstorm Wind, Macon

When
June 10, 4:48 PM EST
Where
Macon County, 0.43 mi NNW of Bartlett to 0.67 mi SE of Oglethorpe
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
Emergency Manager
Coordinates
32.336, -84.122

The Macon County Emergency Manager reported three trees were blown down along Highway 90 between Bartlett and Oglethorpe.

Thunderstorm Wind, Peach

When
June 10, 5:00 PM EST
Where
Peach County, 0.58 mi W of Ft Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
32.550, -83.890

The Peach County 911 Center reported a few down trees in Fort Valley.

Thunderstorm Wind, Houston

When
June 10, 5:26 PM EST
Where
Houston County, Holly Bluff
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
32.570, -83.580

The public reported that four trees were blown down in a yard on Bear Lake Road.

Thunderstorm Wind, Jefferson

When
June 10, 6:47 PM EST
Where
Jefferson County, Wadley
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
Law Enforcement
Coordinates
32.870, -82.400

Law enforcement reported a tree down near Highway 1.

Thunderstorm Wind, Washington

When
June 10, 6:50 PM EST
Where
Washington County, 0.69 mi N of Riddleville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
County Official
Coordinates
32.910, -82.670

The Washington County 911 Center reported two trees were blown down along Georgia Highway 231 in Riddleville.

Thunderstorm Wind, Jefferson

When
June 10, 7:05 PM EST
Where
Jefferson County, 0.69 mi S of Louisville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
County Official
Coordinates
32.990, -82.400

The Jefferson County 911 Center reported a couple of downed trees along Old U.S. Highway 1 in Louisville.

Thunderstorm Wind, Emanuel

When
June 10, 7:10 PM EST
Where
Emanuel County, 3 mi NNW of Blundale
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
County Official
Coordinates
32.790, -82.400

The Emanuel County 911 Center reported that a tree was blown down south of Wadley.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 384594, 384595, 384597, 384598, 384599, 384591, 384600, 384601, 384608, 384602, 384603, 384604, 384605, 384606, 384607.